Alert archive / Pennsylvania / Flash Flood Warnings in 2010
Flash Flood Warning 20, NWS State College, PA
NWS State College, PA issued this flash flood warning at Sep 27, 2010, 1:55 PM EDT for Adams County, York County, Pennsylvania. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 27, 2010, 1:55 PM EDT (17:55 UTC)
- Expired
- Sep 27, 2010, 4:37 PM EDT
- In force
- 3 hr
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Adams County, PA, York County, PA
The radar
The Sterling radar (KLWX), 126 km from the middle of the area, began a volume at 17:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 5.9 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 44 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 485 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 402 m²/s²
- 0-3 km storm-relative helicity
- 473 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
145
WGUS51 KCTP 271755
FFWCTP
PAC001-133-272245-
/O.NEW.KCTP.FF.W.0020.100927T1755Z-100927T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
155 PM EDT MON SEP 27 2010
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WESTERN YORK COUNTY...
EASTERN ADAMS COUNTY...
* UNTIL 645 PM EDT...
* AT 143 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN CONTINUING TO MOVE NORTH ACROSS EASTERN ADAMS AND
WESTERN YORK COUNTIES. RAINFALL RATES OF UP TO ONE INCH PER
HOUR WILL BE COMMON THROUGH LATE THIS AFTERNOON.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
HANOVER...PARKVILLE...NEW OXFORD...EAST BERLIN...YORK
SPRINGS...FRANKLINTOWN...WEIGELSTOWN...YORK AND GETTYSBURG.
DOPPLER RADAR ESTIMATED RAINFALL...AND SPOTTER REPORTS INDICATED
THAT AROUND 1 INCH OF RAIN HAS FALLEN OVER THE PAST HOUR NEAR
HANOVER AND LITTLESTOWN. ADDITIONAL RAINFALL OF 2 TO 3 INCHES IS
POSSIBLE OVER THE WARNED AREA BETWEEN 2 AND 5 PM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.
&&
LAT...LON 3973 7723 3999 7726 4014 7705 4016 7699
4015 7698 4017 7697 4017 7692 4019 7692
4021 7686 4012 7677 3997 7670 3972 7666
$$
FORECASTER: LAMBERT1 follow-up statement
199
WGUS71 KCTP 272037
FFSCTP
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
437 PM EDT MON SEP 27 2010
PAC001-133-272045-
/O.CAN.KCTP.FF.W.0020.000000T0000Z-100927T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
YORK PA-ADAMS PA-
437 PM EDT MON SEP 27 2010
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR EASTERN ADAMS AND
WESTERN YORK COUNTIES...
RUNOFF FROM EARLIER HEAVY RAINFALL PRODUCED NO FLOODING PROBLEMS
ACROSS THE AREA. THERE IS NO LONGER AN IMMEDIATE THREAT TO LIFE OR
PROPERTY. THEREFORE...THE FLASH FLOOD WARNING HAS BEEN CANCELLED.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HANOVER...
PARKVILLE...WEIGELSTOWN...YORK AND GETTYSBURG.
LAT...LON 3973 7723 3999 7726 4014 7705 4016 7699
4015 7698 4017 7697 4017 7692 4019 7692
4021 7686 4012 7677 3997 7670 3972 7666
$$
FORECASTER: DEVOIRWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this flash flood warning went out at Sep 27, 12:10 PM EDT, 1 hour 45 minutes earlier.
Area forecast discussion, Sep 27, 12:10 PM EDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 1210 PM EDT MON SEP 27 2010 .SYNOPSIS... A DEEPENING STORM SYSTEM WILL BRING WIDESPREAD BENEFICIAL RAINS TO THE REGION FOR EARLY THIS WEEK. AFTER A BRIEF BREAK WITH DRIER WEATHER FOR MID WEEK...MORE RAIN IS POSSIBLE FOR THE END OF THE WEEK. && .NEAR TERM /THROUGH TONIGHT/... DEVELOPING STORM ALONG THE FRONTAL SYSTEM OVER THE SERN STATES WILL CONTINUE TO BRING RAIN TO PENNSYLVANIA THROUGH TONIGHT. LARGE PLUME OF DEEP TROPICAL MOISTURE...PWATS MORE THAN 2 INCHES...SOME 2-4 STD DEV ABOVE NORMAL...CONTINUES TO SURGE NORTHWARD ON A STRENGTHENING SOUTH-SOUTHEASTERLY FLOW AHEAD OF THE DEEP UPPER LOW THAT IS SPINNING INTO THE LOWER TN VALLEY. EASTERLY LOW LEVEL WIND ANOMALY OF 1-3 STD DEV ABOVE NORMAL GETS REPLACED BY A STRONG SOUTHERLY WIND MAX OF 2-3 STD DEV ABOVE NORMAL BY LATE TODAY AND TONIGHT. DECREASING STABILITY... INCREASING MOISTURE AND STRONG JET DYNAMICS ALL POINT TO A WIDESPREAD MODERATE TO HEAVY RAINFALL EVENT. WHILE WE HAVE BEEN DRY...CONCERN WILL BE FOR THE POTENTIAL OF SOME LOCALIZED FLOODING IF ANY KIND OF CONVECTIVE ORGANIZATION CAN MANAGE ITSELF...DROPPING HEAVY RAINS IN A VERY SHORT PERIOD OF TIME. BIGGEST CONCERNS EARLY IN THIS EVENT POINTING TOWARD A N-S BAND WEST OF KMDT NEAR SOUTH MOUNTAIN WHICH HAS SHOWN SOME TRAINING ECHOS. BUT RATES REMAIN MODERATE THUS FAR. OTHERWISE THE REGION SHOULD EASILY BE ABLE TO SOAK UP THE WIDESPREAD 1-2 INCH AMOUNTS EXPECTED. BEST WINDOW OF OPPORTUNITY FOR THE POTENTIAL CONVECTIVE DEVELOPMENTS LOOKS TO BE LATER TONIGHT OR EARLY TUESDAY AS THE UPPER LOW AND SFC FRONT SWING INTO THE REGION. MODELS SHOW A RAPID INCREASE IN MID LEVEL WIND AND CORRESPONDING DECREASE IN STABILITY. WITH THE SHEARING OUT UPPER LOW...WE HAVE SEEN MANY CASES IN THE PAST WHERE THIS LED TO THE DEVELOPMENT OF A NARROW COLD FRONTAL RAIN-BAND WHICH IN TURN LED TO A BRIEF BUT SIGNIFICANT PERIOD OF STRONG TO SEVERE WIND GUSTS AS WELL AS LOCALLY HEAVY RAINS. REMAINS TO BE SEEN IF WE CAN MANAGE SUCH A DEVELOPMENT...BUT THE INGREDIENTS ARE ALL CERTAINLY IN PLACE. && .SHORT TERM /TUESDAY/... LATEST SHORT RANGE GUIDANCE SHOWS PRECIP WINDING DOWN TO SHOWERS EARLY IN THE DAY TUESDAY AND THE LOW AND FRONT SCOOT OFF TO THE NORTHEAST. MAY SEE SOME SUNSHINE BEFORE THE DAY IS OUT...ESPECIALLY OVER SERN AREAS...BUT OVERALL I KEPT A CLOUDY AND SHOWERY FORECAST IN FOR THE REGION. TEMPS SHUD RISE INTO THE 70S BEFORE DROPPING OFF SOMEWHAT IN THE AFTERNOON. WITH DEWPOINTS IN THE 60S..IT WILL ACTUALLY FEEL A BIT HUMID FOR A TIME AS WELL. && .LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/... CONFIDENCE REMAINS LOW FOR WHAT IS IN STORE FOR LATER IN THE WEEK AS DIFFERENT MODELS DANCE AROUND WITH WHETHER OR NOT TO BRING MORE TROPICAL MOISTURE UP THE EASTERN SEABOARD INTO THE REGION. OPERATIONAL GFS ONCE AGAIN TONIGHT HAS DECIDED TO WANDER AWAY FROM ITS ENSEMBLE PARTNER AND MOVE THE EASTERN US DEVELOPMENTS OFF THE COAST LATER IN THE WEEK. THE GEFS HOLDS ONTO MORE UPPER TROFFING AND KEEPS THE POTENTIAL FOR PRECIP IN THE AREA THRU FRIDAY. THE 84TH HOUR OF THE NEW NAM IS VERY AGGRESSIVE IN KEEPING A STRONG UPPER LOW BACK OVER THE SERN STATES WHICH SUPPORTS ANOTHER DEEP SURGE OF TROPICAL MOISTURE. MEANWHILE THE ECMWF IS IN THE MIDDLE BEING SOMEWHAT DEEPER THAN THE GFS/GEFS BUT NOT AS MUCH AS THE NAM. GEM ON THE OTHER HAND IS EVEN STRONGER THAN THE NAM AND ALSO SUGGESTS A SIG RAIN EVENT. IT ALL POINTS TO A LOW CONFIDENCE FCST AFTER ABOUT WEDNESDAY AS WE COULD EITHER BE COOL BREEZY AND MAINLY DRY...OR RATHER MUGGY WITH THE POTENTIAL FOR MORE HEAVY RAIN. ONE WAY OR ANOTHER...NONE OF THE MODELS HANG ONTO THE POSSIBILITY OF SIG RAIN FOR THE WEEKEND. IT LOOKS LIKE DRYING SHOULD BE SETTING IN ON A COOLER NW FLOW...WHICH WOULD LEAVE MOST AREAS DRY...AND THE NW PART OF THE FCST AREA MOST VULNERABLE TO SOME MAINLY LIGHT SHOWER ACTIVITY. && .AVIATION /16Z MONDAY THROUGH FRIDAY/... INTENSE CUTOFF LOW OVER THE TN VLY EARLY TODAY WILL LIFT NE... AND BRING A SOAKING RAIN TO THE AREA FROM S TO N TODAY AND INTO TUE. HIGH PW VALUES AND STRONG WIND FIELDS WILL SUPPORT HEAVY RAIN AND PERHAPS STRONG WINDS. FIRST DAY OF WIDESPREAD RAIN COOL MAX TEMPS SINCE 6/9. BEST CONDITIONS WILL LIKELY BE ON WED...AS WEAK HIGH PRESSURE TRIES TO BUILD NE INTO SW PA. STILL INDICATIONS ARE THAT MORE UPPER LVL ENERGY WILL LIFT NE LATER IN THE WEEK...WITH HINTS OF A WARM CORE LOW LIFTING NE ACROSS THE SE STATES. LOOKS LIKE THE MEAN UPPER LVL TROUGH WANTS TO BE ACROSS THE AREA THIS WEEK. HOWEVER...A LOT COULD CHANGE BY THEN, OVERALL...MUCH OF THE NEXT SEVERAL DAYS WILL NOT BE GOOD FOR MUCH OF ANYTHING... ESPECIALLY AVIATION...WITH WIDESPREAD MVFR AND IFR CONDITIONS ARE EXPECTED WITH RAIN INTO TUE. OUTLOOK... TUE...AM LOW CIGS/TSRA POSS. WED...AM LOW CIGS/FOG POSS...ESP W MTNS. THU...RAIN/LOW CIGS POSS SE...OTHERWISE...VFR. FRI...NO SIG WX EXPECTED. && .EQUIPMENT... KLNS ASOS COMMS APPEAR TO BE RESTORED...AND OBS ARE BEING INGESTED AS OF 1353/1402 UTC. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...LA CORTE/RXR NEAR TERM...LA CORTE/RXR SHORT TERM...LA CORTE LONG TERM...LA CORTE AVIATION...FITZGERALD/MARTIN EQUIPMENT...
Hazardous weather outlook, Sep 27, 3:53 AM EDT, 10 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 353 AM EDT MON SEP 27 2010 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-280800- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND- ADAMS-YORK-LANCASTER- 353 AM EDT MON SEP 27 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. A STRONG STORM SYSTEM AND COLD FRONT WILL MOVE INTO THE REGION BRINGING THE POTENTIAL FOR HEAVY RAINS...LOCALIZED FLOODING AND PERHAPS EVEN SEVERE WIND GUSTS LATER TONIGHT INTO EARLY TUESDAY MORNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 27, 1:05 PM EDT | Areal Flood Advisory | CTP | Adams, York | 3 hr |
| Sep 27, 3:03 PM EDT | Areal Flood Advisory | CTP | Cumberland, Dauphin, Lancaster, Lebanon, York | 4 hr |
| Sep 27, 3:29 PM EDT | Special Weather Statement | CTP | Lancaster | 31 min |
| Sep 27, 4:07 PM EDT | Special Weather Statement | CTP | Schuylkill | 23 min |
| Sep 27, 4:14 PM EDT | Special Weather Statement | CTP | Franklin | 31 min |
| Sep 27, 4:42 PM EDT | Special Weather Statement | CTP | Franklin | 33 min |
| Sep 27, 4:44 PM EDT | Special Weather Statement | CTP | Schuylkill | 31 min |
| Sep 27, 5:54 PM EDT | Special Weather Statement | CTP | Fulton | 36 min |
Nearby
Flash Flood Warnings in Pennsylvania, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.